Alert archive / Kansas / River Flood Warnings in 2016

River Flood Warning 98, NWS Wichita, KS

October 6, 2016Wilson County, Kansas

NWS Wichita, KS issued this river flood warning at Oct 6, 2016, 8:24 PM CDT for Wilson County, Kansas. It took effect at Oct 7, 2016, 2:40 AM CDT. It was in force for 46 hr.

The area

The outline as issued.

The facts

Issued
Oct 6, 2016, 8:24 PM CDT (01:24 UTC)
In effect from
Oct 7, 2016, 2:40 AM CDT
Expired
Oct 9, 2016, 12:51 AM CDT
In force
46 hr
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Flood severity
Moderate

County Wilson County, KS

The radar

The Wichita radar (KICT), 140 km from the middle of the area, began a volume at 01:23 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Fall River (KS) at Fredonia (FRNK1). The gauge peaked at 23.11 ft at Oct 7, 2016, 8:00 PM CDT.

actionminormoderate102010/0710/0810/0910/10
Action stage
15 ft
Minor stage
17 ft
Moderate stage
27 ft
Major stage
36 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07169500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

117 
WGUS43 KICT 070124
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
824 PM CDT THU OCT 6 2016

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Fall River At Fredonia affecting Wilson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-071524-
/O.NEW.KICT.FL.W.0098.161007T1240Z-161009T0551Z/
/FRNK1.2.ER.161007T1240Z.161008T0000Z.161008T1751Z.NO/
824 PM CDT THU OCT 6 2016

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Fall River At Fredonia.
* From Friday morning until late Saturday night.
* At 8:00 PM Thursday the stage was 6.8 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forkecast...Rise above flood stage by Friday morning and continue to
  rise to near 28.0 feet by Friday evening. The river will fall below
  flood stage by Saturday early afternoon.
* Impact...At 29.0 feet...Flood waters reach within 50 feet of 
  residential homes along the south bank located 1 mile south of 
  Fredonia off of Highway 96. 

&&


                     FLD       OBSERVED        FORECAST 7 PM
Location             STG    STG  DAY  TIME    Fri   Sat   Sun   
  Fredonia           17.0   6.8  Thu 08 PM   28.0  12.5   5.2
    
&&
    
LAT...LON 3759 9604 3739 9576 3738 9565 3750 9573
      3764 9598                       

$$

KED
6 follow-up statements
307 
WGUS83 KICT 070653
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
153 AM CDT FRI OCT 7 2016

...The flood warning continues for the following river in Kansas...
 
  Fall River At Fredonia affecting Wilson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-072053-
/O.EXT.KICT.FL.W.0098.161007T0740Z-161009T0518Z/
/FRNK1.2.ER.161007T0740Z.161008T0000Z.161008T1718Z.NO/
153 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Fall River At Fredonia.
* From early this morning until late Saturday night.
* At  1:45 AM Friday the stage was 15.4 feet.
* Flood stage is 17.0 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by early this morning and 
  continue to rise to near 29.9 feet by this evening. The river will 
  fall below flood stage by early Saturday afternoon.
* Impact...At 29.0 feet...Flood waters reach within 50 feet of 
  residential homes along the south bank located 1 mile south of 
  Fredonia off of Highway 96. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Fredonia        17.0  15.4  Fri 02 AM   23.9    6.8    4.6
    
&&
     
LAT...LON 3759 9604 3739 9576 3738 9565 3750 9573
      3764 9598                       

$$
829 
WGUS83 KICT 071322
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
822 AM CDT FRI OCT 7 2016

...The flood warning continues for the following river in Kansas...
 
  Fall River At Fredonia affecting Wilson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-080322-
/O.EXT.KICT.FL.W.0098.000000T0000Z-161009T0320Z/
/FRNK1.2.ER.161007T0758Z.161008T0000Z.161008T1520Z.NO/
822 AM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Fall River At Fredonia.
* Until Saturday evening.
* At  8:00 AM Friday the stage was 20.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.0 feet by this
  evening. The river will fall below flood stage late Saturday 
  morning.
* Impact...At 27.0 feet...Flood waters begin to encroach on 
  residential homes and floods half of yards along the south bank of 
  river located 1 mile south of Fredonia off of Highway 96. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Fredonia        17.0  20.1  Fri 08 AM   19.9   13.9   13.2
    
&&
     
LAT...LON 3759 9604 3739 9576 3738 9565 3750 9573
      3764 9598                       

$$

JAS
403 
WGUS83 KICT 071903
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
203 PM CDT FRI OCT 7 2016

...The flood warning continues for the following river in Kansas...
 
  Fall River At Fredonia affecting Wilson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-080903-
/O.EXT.KICT.FL.W.0098.000000T0000Z-161009T2021Z/
/FRNK1.1.ER.161007T0758Z.161008T1200Z.161009T0821Z.NO/
203 PM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Fall River At Fredonia.
* Until Sunday afternoon.
* At  1:30 PM Friday the stage was 22.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.3 feet by 
  Saturday morning. The river will fall below flood stage Sunday 
  morning.
* Impact...At 27.0 feet...Flood waters begin to encroach on 
  residential homes and floods half of yards along the south bank of 
  river located 1 mile south of Fredonia off of Highway 96. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Fredonia        17.0  22.1  Fri 01 PM   26.3   13.6   13.9
    
&&
     
LAT...LON 3759 9604 3739 9576 3738 9565 3750 9573
      3764 9598                       

$$

JAS
812 
WGUS83 KICT 080145
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
845 PM CDT FRI OCT 7 2016

...The flood warning continues for the following river in Kansas...
 
  Fall River At Fredonia affecting Wilson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades, especially
at night! Only two feet of water will carry most vehicles away.
Turn around don't drown.

&&

KSC205-081545-
/O.EXT.KICT.FL.W.0098.000000T0000Z-161009T2004Z/
/FRNK1.1.ER.161007T0758Z.161008T1200Z.161009T0804Z.NO/
845 PM CDT FRI OCT 7 2016

The Flood Warning continues for
  The Fall River At Fredonia.
* Until Sunday afternoon.
* At 8:00 PM Friday the stage was 23.1 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.3 feet by 
  Saturday morning. The river will fall below flood stage very early
  Sunday morning.
* Impact...At 27.0 feet...Flood waters begin to encroach on 
  residential homes and floods half of yards along the south bank of 
  river located 1 mile south of Fredonia off of Highway 96. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sat    Sun    Mon
  Fredonia        17.0  23.1  Fri 8 PM    26.3   13.2   13.9
  
&&
     
LAT...LON 3759 9604 3739 9576 3738 9565 3750 9573
      3764 9598                       

$$

ES
215 
WGUS83 KICT 080720
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
220 AM CDT SAT OCT 8 2016

...The flood warning continues for the following river in Kansas...
 
  Fall River At Fredonia affecting Wilson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-082120-
/O.EXT.KICT.FL.W.0098.000000T0000Z-161009T0824Z/
/FRNK1.1.ER.161007T0758Z.161008T0115Z.161008T2024Z.NO/
220 AM CDT SAT OCT 8 2016

The Flood Warning continues for
  The Fall River At Fredonia.
* Until late tonight.
* At  2:00 AM Saturday the stage was 20.9 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late this afternoon.
* Impact...At 17.0 feet...Flood waters backup into residential yards 
  located 1 mile south of Fredonia near the gage site off of Highway 
  96. Expect bank overflows on both banks. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Fredonia        17.0  20.9  Sat  2 AM   16.0   14.3   13.5
    
&&
     
LAT...LON 3759 9604 3739 9576 3738 9565 3750 9573
      3764 9598                       

$$

Lawson
916 
WGUS83 KICT 081252
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
752 AM CDT SAT OCT 8 2016

...The flood warning is cancelled for the following river in 
Kansas...
 
  Fall River at Fredonia affecting Wilson County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Nearly two 
feet of water will carry most vehicles away. Turn around don't drown.

&&

KSC205-081322-
/O.CAN.KICT.FL.W.0098.000000T0000Z-161009T0824Z/
/FRNK1.1.ER.161007T0758Z.161008T0115Z.161008T0954Z.NO/
752 AM CDT SAT OCT 8 2016

The Flood Warning is cancelled for
  The Fall River at Fredonia.
* At 7:15 AM Saturday the stage was 13.1 feet and falling.
* Flood stage is 17.0 feet.
* Fell below flood stage at 4:54 AM Saturday.
* Forecast...The river will continue to fall to 10.2 feet by Sunday 
  morning. Thus this will be the final forecast for this site for this
  event. 
* Impact...At 17.0 feet...Flood waters backup into residential yards 
  located 1 mile south of Fredonia near the gage site off of Highway 
  96. Expect bank overflows on both banks. 

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Fredonia        17.0  13.1  Sat 7 AM    10.2   13.6   13.5
    
&&
     
LAT...LON 3759 9604 3739 9576 3738 9565 3750 9573
      3764 9598                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 6, 6:36 PM CDT, 1 hour 48 minutes earlier.

Area forecast discussion, Oct 6, 6:36 PM CDT, 1 hour 48 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
636 PM CDT THU OCT 6 2016

.SHORT TERM...(This evening through Sunday night)
Issued at 257 PM CDT Thu Oct 6 2016

Forecast highlights: Severe storms and heavy rain this afternoon-
evening, much cooler Friday, quiet weather through Sunday, and
periodic slight chances for showers/storms Sunday night through
next week.

Strong upper shortwave and associated strong cold front
interacting with a very moist and strongly unstable airmass will
support scattered to eventually widespread thunderstorms
developing this afternoon-evening. The greatest threat area will
be generally along/east of a line extending from Lincoln--Lyons--
Kingman--Harper, and generally along/west of the Flint Hills.
Storms are expected to develop by 3-4pm on that western fringe,
reaching Wichita metro around 5-6pm, and southeast Kansas by
7-9pm. Initial activity over central/south-central Kansas
along/west of the Flint Hills will have the greatest severe
potential, with strong instability and deep layer shear supporting
a few supercells capable of very large hail, damaging winds and
possibly a tornado or two. However, given strong cold frontal
forcing, threat should transition to a squall line or line
segments within the first 2-3 hours of initiation, with the
primary threats then becoming straight-line winds and marginally
severe hail, although given strong shear will likely still see
embedded rotating updrafts and isolated occurrences of larger
hail, along with the outside chance of an isolated tornado. Severe
threat should wane even more by 9pm generally east/southeast of
the Flint Hills given diurnal cooling and decreasing instability.
However, given heavy rainfall that already fell over southeast
Kansas this morning into the afternoon, additional heavy rainfall
could aggravate ongoing flooding concerns over southeast Kansas.
Will continue the flood watch over far southeast Kansas overnight.

Otherwise, quiet and cooler weather expected this weekend, as
high pressure settles south across Mid-America. Highs on Friday
will only be in the 60s, with lows Friday night reach around 40
degrees. Consequently, cannot rule out out patchy frost for low-
lying and sheltered area, but thinking coverage will be too sparse
to include in forecast.

.LONG TERM...(Monday through Thursday)
Issued at 257 PM CDT Thu Oct 6 2016

A handful of ripples within the zonal flow aloft should support a
periodic chances for showers/storms Sunday night/Monday, and again
Tuesday night/Wednesday. Likely not looking at widespread
activity, and lack of instability will likely preclude severe
storms. Temperatures will be seasonal in the 70s, with overnight
lows in the 40s and 50s this weekend into next week.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 636 PM CDT Thu Oct 6 2016

A few clusters/lines of thunderstorms will spread southeast of the
Kansas Turnpike this evening, along/ahead of an advancing strong
cold front. Thinking activity will spread east of the Wichita
metro by 01z/8pm, likely not clearing Chanute until around
06z/1am. Additionally, may see scattered post-frontal showers
develop across the area overnight, but nothing more than
scattered showers. Strong/gusty northwest winds will spread
southeast in wake of the cold front, along with a few hours of
MVFR ceilings at Russell--Great Bend-- Salina. Winds will
gradually slacken overnight, with sunny skies and modest north
winds Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Wichita-KICT    45  65  42  71 /  60   0   0   0
Hutchinson      42  64  40  71 /  10   0   0   0
Newton          43  63  41  70 /  40   0   0   0
ElDorado        44  64  41  71 /  80   0   0   0
Winfield-KWLD   47  65  41  71 /  80  10   0   0
Russell         37  65  39  73 /  10   0   0   0
Great Bend      37  66  39  73 /   0   0   0   0
Salina          41  65  39  72 /  10   0   0   0
McPherson       42  64  39  71 /  10   0   0   0
Coffeyville     50  66  41  73 /  80  20   0   0
Chanute         49  64  41  71 /  90  10   0   0
Iola            48  64  41  70 /  90  10   0   0
Parsons-KPPF    49  66  41  72 /  80  20   0   0

&&

.ICT Watches/Warnings/Advisories...
Flood Watch until 5 AM CDT Friday for KSZ069>072-093>096-098>100.

Wind Advisory until 9 PM CDT this evening for KSZ032-033-047>051-
067.

&&

SHORT TERM...ADK
LONG TERM...ADK
AVIATION...ADK
Hazardous weather outlook, Oct 6, 7:42 PM CDT, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
742 PM CDT THU OCT 6 2016

KSZ032-033-047>053-067>072-082-083-091>096-098>100-080045-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
742 PM CDT THU OCT 6 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS,
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT PARTS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS THIS EVENING. WHILE DAMAGING WINDS
TO 70 MPH AND GOLF BALL SIZE HAIL WILL BE THE MAIN RISKS...
TORNADOES WILL REMAIN POSSIBLE EAST OF THE KANSAS TURNPIKE.
FLOODING AND FLASH FLOODING WILL ALSO REMAIN A CONCERN TONIGHT
EAST OF THE KANSAS TURNPIKE.

A PERIOD OF STRONG AND GUSTY NORTHWEST WINDS WILL USHER IN
MUCH COOLER AIR BEHIND A COLD FRONT THIS EVENING ACROSS CENTRAL
AND PART OF SOUTH CENTRAL KANSAS. PLEASE REFER TO THE WIND
ADVISORY FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A FEW SHOWERS AND THUNDERSTORMS COULD AFFECT FAR SOUTHEAST KANSAS
INTO FRIDAY MORNING.

CHANCES FOR SHOWERS AND THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT
AND MONDAY...AND AGAIN TUESDAY NIGHT AND WEDNESDAY. WIDESPREAD
ACTIVITY AND STRONG OR SEVERE STORMS ARE NOT ANTICIPATED AT THIS
TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY STILL BE NEEDED THIS EVENING EAST OF THE
KANSAS TURNPIKE.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR WEBPAGE AT:
HTTP://WEATHER.GOV/WICHITA/HWO/

In the hours before

Local storm report, Oct 6, 7:08 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
708 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0702 PM     FLASH FLOOD      IOLA                    37.93N 95.40W
10/06/2016                   ALLEN              KS   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTS FLOODING IN ROADWAYS WITH
            STRANDED VEHICLES.

0704 PM     FLASH FLOOD      LATHAM                  37.54N 96.64W
10/06/2016                   BUTLER             KS   FIRE DEPT/RESCUE

            LATHAM FIRE DEPARTMENT HAS A FOOT OF WATER RUNNING OVER
            THE ROAD JUST SOUTH OF THE CITY.

&&

VJP
Special weather statement, Oct 6, 7:18 PM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
718 PM CDT THU OCT 6 2016

KSZ092-093-070045-
SUMNER KS-COWLEY KS-
718 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 745 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM BELLE PLAINE TO NEAR SOUTH HAVEN...AND MOVING EAST
  AT 40 MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  WINFIELD...WELLINGTON...MULVANE...BELLE PLAINE...CALDWELL...
  OXFORD...UDALL...SOUTH HAVEN...GEUDA SPRINGS...ROCK...MAYFIELD...
  HUNNEWELL...RIVERDALE...PERTH AND WELLINGTON AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
KANSAS.

LAT...LON 3700 9780 3748 9746 3747 9685 3700 9717
TIME...MOT...LOC 0017Z 256DEG 36KT 3738 9726 3705 9745

KLEINSASSER
Special weather statement, Oct 6, 7:23 PM CDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
723 PM CDT THU OCT 6 2016

KSZ069>071-094-095-070100-
WOODSON KS-ELK KS-WILSON KS-GREENWOOD KS-BUTLER KS-
723 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHERN ELK COUNTY IN SOUTHEASTERN KANSAS...
  NORTHERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  BUTLER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 800 PM CDT

* AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
  TRACKING NUMEROUS STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL
  EXTENDING FROM NEAR IOLA...TO 8 MILES EAST OF EUREKA...TO 6 MILES
  NORTHWEST OF LATHAM...AND MOVING EAST TO NORTHEAST AT 45 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  EL DORADO...ANDOVER...AUGUSTA...ROSE HILL...EUREKA...DOUGLASS...
  TOWANDA...YATES CENTER...LEON...MADISON...TORONTO...HAMILTON...
  SEVERY...BUFFALO...FALL RIVER...NEOSHO FALLS...LATHAM...ROSALIA...
  BENEDICT AND CLIMAX.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH
CENTRAL... SOUTHEASTERN AND EAST CENTRAL KANSAS.

LAT...LON 3767 9553 3747 9652 3748 9715 3770 9715
      3809 9653 3809 9636 3817 9636 3816 9596
      3804 9596 3804 9552
TIME...MOT...LOC 0022Z 252DEG 47KT 3799 9543 3778 9615 3759 9675

KLEINSASSER
Special weather statement, Oct 6, 7:57 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
757 PM CDT THU OCT 6 2016

KSZ069>072-092>095-098-070130-
WOODSON KS-CHAUTAUQUA KS-ELK KS-WILSON KS-ALLEN KS-GREENWOOD KS-
SUMNER KS-BUTLER KS-COWLEY KS-
757 PM CDT THU OCT 6 2016

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  WOODSON COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN CHAUTAUQUA COUNTY IN SOUTHEASTERN KANSAS...
  ELK COUNTY IN SOUTHEASTERN KANSAS...
  NORTHWESTERN WILSON COUNTY IN SOUTHEASTERN KANSAS...
  ALLEN COUNTY IN SOUTHEASTERN KANSAS...
  GREENWOOD COUNTY IN SOUTHEASTERN KANSAS...
  SOUTHEASTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KANSAS...
  COWLEY COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 830 PM CDT

* AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
  STRONG THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL ALONG A LINE
  EXTENDING FROM 5 MILES SOUTHWEST OF IOLA...TO NEAR SEVERY...TO 5
  MILES EAST OF BURDEN...TO NEAR CHILOCCO...AND MOVING EAST AT 40
  MPH.

PEA TO DIME SIZE HAIL...AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE
WITH THESE STORMS...ALONG WITH VERY HEAVY RAINFALL AND LOCALIZED
FLOODING.

* LOCATIONS IMPACTED INCLUDE...
  ARKANSAS CITY...WINFIELD...IOLA...EUREKA...HUMBOLDT...
  YATES CENTER...OXFORD...HOWARD...LA HARPE...GAS...MORAN...BURDEN...
  MOLINE...SOUTH HAVEN...TORONTO...DEXTER...HAMILTON...SEVERY...
  GRENOLA AND ATLANTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUES BY THE NATIONAL WEATHER
SERVICE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTH CENTRAL
AND SOUTHEASTERN KANSAS.

LAT...LON 3700 9760 3817 9603 3817 9596 3804 9596
      3804 9508 3774 9509 3774 9573 3700 9676
TIME...MOT...LOC 0056Z 260DEG 34KT 3789 9550 3765 9619 3731 9665 3696
9710

KLEINSASSER
Local storm report, Oct 6, 8:13 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
813 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0812 PM     HAIL             ARKANSAS CITY           37.07N 97.04W
10/06/2016  E0.75 INCH       COWLEY             KS   EMERGENCY MNGR

&&

ADK
Local storm report, Oct 6, 8:21 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
821 PM CDT THU OCT 06 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     FLASH FLOOD      CLIMAX                  37.72N 96.22W
10/06/2016                   GREENWOOD          KS   EMERGENCY MNGR

            WIDESPREAD FLOODING IS OCCURRING ACROSS GENERALLY THE
            SOUTHERN HALF OF GREENWOOD COUNTY. NUMEROUS RURAL ROADS
            ARE IMPASSABLE...ALONG WITH A HANDFUL OF COUNTY ROADS.
            ADDITIONALLY...WATER IS COVERING HIGHWAY 99 AND 400 IN
            SPOTS.

&&

ADK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 7:18 PM CDTSpecial Weather StatementICTSumner27 min
Oct 6, 7:23 PM CDTSpecial Weather StatementICTButler, Greenwood, Woodson37 min
Oct 6, 7:30 PM CDTSevere Thunderstorm WarningICTGreenwood10 min
Oct 6, 7:57 PM CDTSpecial Weather StatementICTAllen, Cowley, Elk, Greenwood, Woodson33 min
Oct 6, 8:25 PM CDTRiver Flood WarningICTWilson43 hr
Oct 6, 8:42 PM CDTSpecial Weather StatementICTAllen, Chautauqua, Elk, Wilson33 min
Oct 6, 9:21 PM CDTFlash Flood WarningICTChautauqua, Elk, Labette, Montgomery, Neosho, Wilson5 hr
Oct 7, 1:53 AM CDTRiver Flood WarningICTMontgomery, Wilson66 hr
Oct 7, 11:08 AM CDTAreal Flood WarningICTAllen, Cowley, Greenwood, Neosho, Wilson, Woodson24 hr
Oct 7, 12:24 PM CDTAreal Flood WarningICTCowley, Labette24 hr

Nearby

River Flood Warnings in Kansas, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.